Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bloating stomach
Sep 7, 2009

After using ARV's for a year, i have experienced fat loss around my butts and hips but my stomach is becoming bigger or bloating. What should i do to regain my figure or is it gonna be like this for the rest of my life?

Response from Dr. Pierone

HIV medications have different side effect profiles. Protease inhibitors tend to be more likely to produce abdominal bloating and fat accumulation. Fat loss is more likely to be related to nucleoside analogues, particularly medications like AZT (zidovudine, Retrovir) and d4T (stavudine, Zerit). Non-nucleoside reverse transcriptase inhibitors and integrase inhibitors appear to be less likely to produce body shape changes.

So the first order of business is to look at your regimen and see if it could be optimized.

Good luck!



Previous
Low Dose Naltrexone effectiveness
Next
Term of Sculptra Patient Assistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement